×

zbMATH — the first resource for mathematics

On relations between BLUEs under two transformed linear models. (English) Zbl 1299.62055
Summary: For a given general linear model \(\mathcal{M} = \{\mathbf{y}, \mathbf{X} \mathbf{\beta}, \mathbf{\Sigma} \}\), we investigate relationships between the best linear unbiased estimations (BLUEs) under its two transformed models \(\mathcal{M}_1 = \{\mathbf{A} \mathbf{y}, \mathbf{A} \mathbf{X} \mathbf{\beta}, \mathbf{A} \mathbf{\Sigma} \mathbf{A}' \}\) and \(\mathcal{M}_2 = \{\mathbf{B} \mathbf{y}, \mathbf{B} \mathbf{X} \mathbf{\beta}, \mathbf{B} \mathbf{\Sigma} \mathbf{B}' \}\). We first establish some expansion formulas for calculating the ranks and inertias of the covariance matrices of BLUEs and their operations under \(\mathcal{M}_1\) and \(\mathcal{M}_2\). We then derive from the rank and inertia formulas necessary and sufficient conditions for equalities and inequalities of BLUEs’ covariance matrices to hold. We also give applications of the rank and inertia formulas to two sub-sample models of \(\mathcal{M}\).

MSC:
62J05 Linear regression; mixed models
62H12 Estimation in multivariate analysis
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Alalouf, I. S.; Styan, G. P.H., Characterizations of estimability in the general linear model, Ann. Statist., 7, 194-200, (1979) · Zbl 0398.62053
[2] Baksalary, J. K.; Kala, R., Linear transformations preserving best linear unbiased estimators in a general Gauss-markoff model, Ann. Statist., 9, 913-916, (1981) · Zbl 0471.62067
[3] Drygas, H., The coordinate-free approach to Gauss-Markov estimation, (1970), Springer Heidelberg · Zbl 0215.26504
[4] Farebrother, R. W., Estimation with aggregated data, J. Econometrics, 10, 43-55, (1979) · Zbl 0405.62049
[5] Hauke, J.; Markiewicz, A.; Puntanen, S., Comparing the BLUEs under two linear models, Commun. Stat. -Theory Methods, 41, 2405-2418, (2012) · Zbl 1319.62138
[6] Hauke, J.; Markiewicz, A.; Puntanen, S., Revisiting the BLUE in a linear model via proper eigenvectors, (Bapat, R. B.; Kirkland, S. J.; Manjunatha Prasad, K.; Puntanen, S., Combinatorial Matrix Theory and Generalized Inverses of Matrices, (2013), Springer), 73-83 · Zbl 06177514
[7] Lucke, B., On BLU-estimation with data of different periodicity, Econom. Lett., 35, 173-177, (1991) · Zbl 0717.62055
[8] Marsaglia, G.; Styan, G. P.H., Equalities and inequalities for ranks of matrices, Linear Multilinear Algebra, 2, 269-292, (1974) · Zbl 0297.15003
[9] Puntanen, S., Some matrix results related to a partitioned singular linear model, Commun. Stat. -Theory Methods, 25, 269-279, (1996) · Zbl 0875.62288
[10] Puntanen, S., Some further results related to reduced singular linear models, J. Commun. Stat. -Theory Methods, 26, 375-385, (1997) · Zbl 0925.62260
[11] Rao, C. R., Unified theory of linear estimation, Sankhyā, Ser A, 33, 371-394, (1971) · Zbl 0236.62048
[12] Rao, C. R., Representations of best linear unbiased estimators in the Gauss-markoff model with a singular dispersion matrix, J. Multivariate Anal., 3, 276-292, (1973) · Zbl 0276.62068
[13] Tian, Y., The maximal and minimal ranks of some expressions of generalized inverses of matrices, Southeast Asian Bull. Math., 25, 745-755, (2002) · Zbl 1007.15005
[14] Tian, Y., Equalities and inequalities for inertias of Hermitian matrices with applications, Linear Algebra Appl., 433, 263-296, (2010) · Zbl 1205.15033
[15] Tian, Y., Solving optimization problems on ranks and inertias of some constrained nonlinear matrix functions via an algebraic linearization method, Nonlinear Anal., 75, 717-734, (2012) · Zbl 1236.65070
[16] Tian, Y., On properties of BLUEs under general linear regression models, J. Statist. Plann. Inference, 143, 771-782, (2013) · Zbl 1428.62344
[17] Tian, Y.; Beisiegel, M.; Dagenais, E.; Haines, C., On the natural restrictions in the singular Gauss-Markov model, Statist. Papers, 49, 553-564, (2008) · Zbl 1148.62053
[18] Tian, Y.; Cheng, S., The maximal and minimal ranks of \(A - B X C\) with applications, New York J. Math., 9, 345-362, (2003) · Zbl 1036.15004
[19] Zhang, B., The BLUE and MINQUE in Gauss-markoff model with linear transformation of the observable variables, Acta Math. Sci., 27, 203-210, (2007) · Zbl 1125.15010
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.